MAUDE Adverse Event Report: MICROVENTION, INC SOFIA FLOW PLUS 6F; CATHETER, THROMBUS RETRIEVER

MICROVENTION, INC SOFIA FLOW PLUS 6F; CATHETER, THROMBUS RETRIEVER
Model Number DA6125ST-ASP-US-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Bradycardia (1751); Thromboembolism (2654)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: procedure note medical review: a detailed procedure note medical review has been performed for the complaint.Data review indicates that the patient underwent a mechanical thrombectomy of the left middle cerebral artery.Data review indicates the performance of a percutaneous arterial transluminal mechanical thrombectomy and/or infusion for thrombolysis, intracranial, stent-retriever and aspiration thrombectomy of the left middle cerebral artery with hemostatic device placement.Post procedure, the patient was noted to have experienced aphasia and right arm and leg weakness.Procedure note medical review conclusion: a detailed procedure note medical review has been performed and completed for complaint.Data review operative report indicates successful completion of the scheduled procedure as described as successful aspiration thrombectomy of clot in the left m1 and stent retriever assisted thrombectomy of clot in a posterior branch of the left superior m2 division with no procedural complication reported.Data review of the discharge summary indicates the patient underwent the planned procedure for severe aortic stenosis with no procedural complication reported, patient did experience new speech difficulty and right-side weakness post procedure.There is no reported device malfunction reported in either document which indicates an association with the occurrence of the post-operative aphasia and right arm and leg weakness experience post-operatively with the patient.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to: vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions exercise care in handling the sofia flow plus aspiration catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia flow plus aspiration catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.The presence of calcification, irregularities, or other devices may damage the sofia flow plus aspiration catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia flow plus aspiration catheter to prevent thrombus formation.Do not use automated high-pressure contrast injection equipment with the sofia flow plus aspiration catheter because it may damage the catheter.The catheter has hydrophilic coating over the distal 60 cm.Make sure to hydrate the coating before use with heparinized saline.Once the catheter is hydrated, do not allow it to dry.Delivery of the sofia flow plus aspiration catheter 6.Navigation through the vasculature b.Insert the guidewire and / or microcatheter into the sofia flow plus aspiration catheter and advance the guidewire / microcatheter until the guidewire / microcatheter and the sofia flow plus aspiration catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia flow plus aspiration catheter and the guidewire through a hemostatic valve of the femoral sheath.Warning: do not over-tighten the hemostatic valve on the sheath or guide catheter through which the sofia flow plus aspiration catheter is inserted.Over-tightening may result in damage to the sofia flow plus aspiration catheter.E.Under fluoroscopic guidance, advance or withdraw the sofia flow plus aspiration catheter over the guidewire and / or microcatheter until the desired position is attained.Select vessels by slowly torqueing the sofia flow plus aspiration catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Aspiration through the sofia flow plus aspiration catheter 8.Under fluoroscopic guidance, position the distal tip of the sofia flow plus aspiration catheter at the desired vessel location.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the catheter resulting in separation of the catheter.Withdraw the catheter system, including the sofia flow plus aspiration catheter, microcatheter, and guidewire if the sofia flow plus aspiration catheter is severely kinked.9.Attach aspiration tubing to the aspiration pump and turn on the pump (refer to the directions for use of the aspiration tubing and aspiration pump manual).Confirm that the aspiration gauge reads -20 inhg.Ensure the stopcock on the aspiration tubing is in the closed position.13.To begin aspiration, turn the aspiration tubing stopcock to the open position and check to see if blood, thrombus, or embolus are aspirated through the system.14.If after 10 seconds blood is still observed flowing through the system, stop aspiration.To stop aspiration, turn aspiration tubing stopcock to the closed position.Carefully reposition the distal tip of the sofia flow plus aspiration catheter to engage the thrombus and resume aspiration.15.If flow is restricted or absent, maintain aspiration to make sure any thrombus or embolus is fully engaged with the distal tip of the sofia flow plus aspiration catheter.With the thrombus or embolus fully engaged, slowly pull back the sofia flow plus aspiration catheter and completely withdraw out of the patient.Warning: excessive aspiration with the distal tip of the sofia flow plus aspiration catheter engaged with vessel wall may cause vessel injury.16.With the sofia flow plus aspiration catheter outside of the patient body, flush the catheter to clear the catheter of any thromboembolic material that may be inside.Warning: do not attempt to clear inner lumen of the sofia flow plus aspiration catheter by infusion while keeping the device in the patient body.Remove the sofia flow plus aspiration catheter from the patient body before attempting to clear the lumen.17.If repeated access to the vasculature with the same device is desired, flush and clean the inner lumen of the device by infusion.Inspect the device for any damage.Reintroduce the sofia flow plus aspiration catheter into the body and follow steps 6 & 7 in the ¿delivery of the sofia flow plus aspiration catheter¿ section to navigate the catheter to the target site.Warning: do not use the device if any damage or irregularities are observed.Investigation conclusion: a procedure note medical review was performed.Data review of the operative report indicated successful completion of the scheduled procedure as described as successful aspiration thrombectomy of clot in the left m1 and stent retriever assisted thrombectomy of clot in a posterior branch of the left superior m2 division with no procedural complication reported.Data review of the discharge summary indicated the patient underwent the planned procedure for severe aortic stenosis with no procedural complication reported, patient did experience new speech difficulty and right-side weakness post procedure.However, there was no device malfunction reported in either document which indicates an association with the occurrence of the post-operative aphasia and right arm and leg weakness experience post-operatively with the patient.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.H3 other text : remains implanted.
 
Event or Problem Description
As reported by sofast (restore) clinical study: post thrombectomy, a more distal left mca distal m2 superior division branch occlusion was noted by distal thromboembolism.Continued angiography to delineate the site of distal occlusion.Managed by stent-retriever thrombectomy.Resolved without sequelae on (b)(6) 2023.This may have been pre-existing or from fragmented thromboembolism from the more proximally aspirated occlusion.It is noted overnight (b)(6) 2023, the patient had a bradycardic cardiac arrest secondary to complete heart block, also episode of atrial fibrillation.The patient has since been discharged to a skilled nursing facility.It is noted this incident was possibly related to study device.

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17897203
Report Number2032493-2023-00980
Device Sequence Number17894244
Product Code NRY
UDI-Device Identifier00842429108475
UDI-Public(01)00842429108475(11)230427(17)260331(10)0000355233
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberDA6125ST-ASP-US-OD
Device Lot Number0000355233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite